Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 25, 2005, 5:42 PM MST for Pinal County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 5:42 PM MST (00:42 UTC)
- Expired
- Jul 25, 2005, 6:45 PM MST
- In force
- 63 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 20 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 260044 SVRPSR AZC021-260145- /O.NEW.KPSR.SV.W.0039.050726T0042Z-050726T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 542 PM MST MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...APACHE JUNCTION...RITTENHOUSE... GOLD CANYON...AND FLORENCE JUNCTION. * UNTIL 645 PM MST * AT 535 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF APACHE JUNCTION...AND MOVING NORTH AND NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS RANCH. LAT...LON 3346 11156 3317 11156 3321 11130 3346 11134 $$ HV
2 follow-up statements
000 WWUS55 KPSR 260131 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 626 PM MST MON JUL 25 2005 AZC021-260145- /O.CON.KPSR.SV.W.0039.000000T0000Z-050726T0145Z/ PINAL AZ- 626 PM MST MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES NORTH CENTRAL PINAL COUNTY UNTIL 645 PM... SEVERE THUNDERSTORMS WHICH DEVELOPED SOUTH OF APACHE JUNCTION AND NEAR RITTENHOUSE AT 6 PM HAVE MOVED EAST TO THE AREA BETWEEN FLORENCE JUNCTION AND FLORENCE AT 625 PM...OR ALONG HIGHWAY 79. LAT...LON 3346 11156 3317 11156 3321 11130 3346 11134 $$ HV
000 WWUS55 KPSR 260145 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 641 PM MST MON JUL 25 2005 AZC021-260151- /O.EXP.KPSR.SV.W.0039.000000T0000Z-050726T0145Z/ PINAL AZ- 641 PM MST MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINAL COUNTY EXPIRED AT 645 PM MST... THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE AREA SOUTH AND SOUTHEAST OF APACHE JUNCTION...INCLUDING THE JOHNSON RANCH... FLORENCE JUNCTION OTHER NEARBY AREAS WAS ALLOWED TO EXPIRE AT 645 PM. THUNDERSTORMS HAD DIMINISHED BELOW SEVERE LIMITS AT 640 PM. HOWEVER THE ATMOSPHERE REMAINS MOIST AND UNSTABLE...AND THERE IS A RENEWED CHANCE FOR SHOWERS AND THUNDERSTORMS THIS EVENING. LAT...LON 3346 11156 3317 11156 3321 11130 3346 11134 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:30 PM MST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 25, 4:30 PM MST, 1 hour 12 minutes before
AZZ020>028-CAZ030>033-260600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 430 PM MST MON JUL 25 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... VERY MOIST TROPICAL AIR WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN MAINLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH THIS EVENING. HIGH PRESSURE ALOFT FROM THE CALIFORNIA COAST WILL GRADUALLY MOVE EAST...WITH GENERALLY ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM WILL ALSO BRING SOME WARMING. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND. && .DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS SOUTH-CENTRAL ARIZONA TODAY MAINLY OVER THE HIGHER TERRAIN AND AREAS NEAR THE HIGHER TERRAIN. NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE STORMS WITH STRONG GUSTY DAMAGING WINDS AND FLASH FLOODING IN FAR NORTHEAST MARICOPA COUNTY AND SOUTHERN GILA COUNTY IN THE SALT RIVER LAKES RECREATIONAL AREA PUNKIN CENTER. THESE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH THE SOUTHERN END OF A WEAK LOW PRESSURE SYSTEM MOVING EAST IN A MOIST AND UNSTABLE AIRMASS ACROSS THE AREA. THERE WERE ALSO ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE NATIONAL PARK THIS AFTERNOON. OTHERWISE SKIES WERE MOSTLY SUNNY WITH SOME CUMULUS CLOUDS ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA TODAY. TEMPERATURES WERE GENERALLY A FEW DEGREES WARMER AND HUMIDITY WAS SLIGHTLY LOWER. HIGH PRESSURE ALOFT HAS BEEN TO OUR EAST AND TO OUR WEST OFF THE CALIFORNIA COAST. THE HIGH PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE SLOWLY EAST...REACHING THE 4 CORNERS BY THE END OF THE WEEK. AS THIS HAPPENS...SOME RELATIVELY DRIER AIR WILL KEEP SHOWERS AND THUNDERSTORMS AWAY FROM SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA TUESDAY THROUGH THURSDAY OR FRIDAY. THERE WILL ALSO BE ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE REMAINDER OF SOUTHWEST ARIZONA...AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY THROUGH THURSDAY OR FRIDAY. IN ADDITION...THIS SYSTEM WILL BRING SOME WARMING TO THE ENTIRE AREA. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND. && .AVIATION... DISCUSSION FOR THE 0000 GMT TAFS. SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN NEAR THE PHOENIX METROPOLITAN AREA WILL QUITE LIKELY PRODUCE GUSTY WIND OUTFLOWS OF 20 TO 25 KNOTS BEFORE 0100 GMT. ADDITIONAL STORM DEVELOPMENT CLOSER TO THE TAF SITES WILL BE SPOTTY BUT COULD STILL DIRECTLY AFFECT KPHX AND KIWA WITH BRIEF HEAVY RAIN AND WIND GUSTS TO 35 KNOTS BETWEEN 0000 AND 0300 GMT. KIPL MAY EXPERIENCE A MODEST WIND OUTFLOW FROM STORMS OVER THE SAN DIEGO COUNTY MOUNTAINS AND BAJA CALIFORNIA. KYUM AND KBLH ARE LEAST LIKELY TO BE IMPACTED BY STORM ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. ELLIS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 25, 5:56 AM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST MON JUL 25 2005 AZZ021>023-026>028-260203- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 556 AM MST MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-260203- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 556 AM MST (556 AM PDT) MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS TUESDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH SUNDAY. CAZ030-260203- JOSHUA TREE NATIONAL PARK/JTNP/- 556 AM PDT MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS TUESDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH SUNDAY. AZZ024-260203- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 556 AM MST MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
In the hours before
Local storm report, Jul 25, 2:21 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD JOSHUA TREE 34.13N 116.32W
07/24/2005 SAN BERNARDINO CA PARK/FOREST SRVC
REPORTS OF 2 TO 3 INCHES OF RAIN IN THE PARK. PINTO
CANYON ROAD BETWEEN PARK HEADQUARTERS AND COTTONWOOD
VISITOR CENTER IS CLOSED DUE TO FLOOD DAMAGE. ROAD IS
EXPECTED TO REMAIN CLOSED FOR 2 WEEKS. ACCESS ROAD TO 49
PALMS REC AREA CLOSED DUE TO WASHOUTS. IN JUMBO ROCKS
CAMPGROUND 1/3 OF PICNIC TABLES BURIED BY DEBRIS AND
LARGE DUMPSTER SWEPT DOWN A WASH.
&&
MFOWLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:57 AM MST | Severe Thunderstorm Warning | PSR | Gila | 63 min |
| Jul 26, 11:58 AM MST | Severe Thunderstorm Warning | PSR | Pinal | 62 min |
| Jul 26, 12:02 PM MST | Flash Flood Warning | PSR | Maricopa | 58 min |
| Jul 26, 12:24 PM MST | Flash Flood Warning | PSR | Gila | 66 min |
| Jul 26, 12:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 36 min |
| Jul 26, 3:25 PM MST | Flash Flood Warning | PSR | Gila | 65 min |
| Jul 26, 3:26 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 64 min |
| Jul 26, 3:31 PM MST | Flash Flood Warning | PSR | Maricopa | 59 min |
| Jul 26, 4:23 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 26, 4:58 PM MST | Flash Flood Warning | PSR | Maricopa | 62 min |
| Jul 26, 4:58 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.